Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Switched to Yasmin, periods with heavy flow the second day, following day scanty. Had sex before periods. Could that be causing irregularity?

I ve changed my previous pills to yasmin for 3 months now. My last period was strange, it came some hours late then usual and it was few. In the second day it was slowly getting heavier until the the night when I realize it was a much better amount, but still less then the usual. My third day feel like normal, just a little less then usual. Finally in my last day it was finished by lunchtime. I have a boyfriend and we had unprotected sex a week before the period, he most probably didn t finished inside, before that week we didnt had sex at all ... I m worried for the reason of that irregularity, since my periods were always very punctual and regular. What do you think could be the cause of this? By the way I am 18 years old and ideal weight, I took all my pills and on time. Thank you!
Asked On : Mon, 29 Oct 2012
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Jan 2016
Hallow Dear,

I would not call the period irregular if it has appeared late by few hours. The normal variation of bleeding pattern is usually what you have experienced. It should not be labelled as irregular or heavy. Little variation in the flow pattern may take place when you change the birth control pill brand. This is due to the hormonal composition of the pills.

Unprotected sex a week before the expected menses should not cause any abnormality or variation in the menstrual pattern unless you have caught some infection. Infection would have caused painful heavy menstruation and foul smelling discharge which you are not experiencing. So possibility of the infection also may be ruled out.

I feel you should not have any concern about this little variation in your menses this time. Probably same pattern may continue henceforth till you are on Yasmin.

I hope this has satisfied you.

Best Wishes,

Dr. Nishikant Shrotri
Answered: Fri, 13 Nov 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor